Thorac Cardiovasc Surg 2011; 59(6): 372-375
DOI: 10.1055/s-0030-1270837
Case Reports
Cardiovascular
© Georg Thieme Verlag KG Stuttgart · New York

Fatal Complication after Thrombin Injection for Post-Catheterization Femoral Pseudoaneurysm

R. Gabrielli1 , M. S. Rosati2 , S. Vitale1 , M. Millarelli1 , R. Chiappa1 , A. Siani1 , L. Irace3 , G. Caselli1
  • 1Department of Vascular Surgery, Policlinico Casilino, Rome, Italy
  • 2Department of Oncology, Sapienza University, Rome, Italy
  • 3Department of Vascular Surgery, Sapienza University, Rome, Italy
Further Information

Publication History

received October 27, 2010 resubmitted January 5, 2011

accepted January 6, 2011

Publication Date:
26 April 2011 (online)

Abstract

Femoral artery pseudoaneurysm (FAP) is one of the most common vascular complications after cardiac and peripheral angiographic procedures. Ultrasound-guided thrombin injection is the standard procedure for the treatment of FAP. Complications such as thrombotic events with leg ischemia after thrombin leakage into the femoral artery or immunogenic consequences are rare. Our experience indicates the need for caution when treating FAP, as severe complications can occur after thrombin injection in a femoral pseudoaneurysm, leading to a fatal event.

References

Dr. Roberto Gabrielli

Department of Vascular Surgery
Policlinico Casilino

Via Casilina 1049

Roma, 00163

Italy

Phone: +39 33 91 65 49 03

Fax: +39 06 23 18 83 27

Email: rogadoc@libero.it